Oral Contraceptives and Hair Loss - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Aug 2009
    Posts
    3

    Default Oral Contraceptives and Hair Loss

    Hi everyone! I'm so glad a found this forum ... at least now I know I'm not the only one with special needs hair!

    For those of you who just want me to get to the question: If birth control can make you lose your hair if you start taking it again will your get your hair back?

    Introduction:

    My name is Sarah and I am 31. I started losing my hair in 2001, just after I stopped taking Ortho-TriCyclen (birth control). As a kid, I'd always had baby fine hair, but there was lots of it, so the thought of losing my hair never crossed my mind. You don't imagine when you are a teenager that you will be 31 with hair so thin you find yourself hiding or refusing to go places where you know the lighting is bad!

    Then in the summer of 2001 I started noticing clumps of hair coming out in my hands when I'd wash my hair. I'd look down and see my hands full of hair, hair that should've been on my head. Over the next four years my hair continued to get thinner and thinner until 2005, when I went to the dermatologist who diagnosed me with alopecia and told me to use Rogaine. So I did, with minimal results. I get vellum hairs, but nothing to be shouting on rooftops about. After a period of depression about my hair situation, I learned to deal with my situation emotionally, continued using Rogaine and learned to try to cosmetically "hide" the situation (never stand under direct light, keeping hair shorter, headbands, special shampoos, etc.)

    Well, now I've noticed the beginnings of a bald spot on the rear crown of my head, one that I just can't hide no matter what I do. So I'm on the hunt for an answer and I'm fairly positive that the root cause of my hair loss is the birth-control. I had a testosterone panel done and all was normal. Any ideas?

    Thanks for reading this (extra) long post!

  2. #2
    Senior Member bigmac's Avatar
    Join Date
    Nov 2008
    Posts
    247

    Default

    Is there no other birth control pill you can take that does not have hairloss listed as a possible side effect.

    Take care bm.

Similar Threads

  1. Need help with new topical and/or oral HL treatment
    By i want my hair back in forum Hair Loss Treatments
    Replies: 0
    Last Post: 06-29-2009, 06:47 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Way to cure the problems of severe hair loss
Today 05:24 AM
Last Post By ronanverma
Today 05:24 AM
Am I balding at my hairline?
02-17-2019 05:37 AM
by 1144am
Last Post By ronanverma
Today 05:22 AM
Introducing a new option for patients
02-15-2019 09:18 AM
Last Post By SL
Today 03:50 AM
Fighting hair loss with new hair transplant
Today 02:18 AM
Last Post By abiaamir
Today 02:18 AM
Secret to Shiny Hair, Revealed!
Yesterday 11:49 PM
Last Post By StormFiber
Today 02:16 AM
Fake Kirkland Signature Minoxidil?
09-29-2018 01:58 AM
Last Post By jolanruan
Today 01:32 AM